MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. XPAND; VERTEBRAL BODY PROSTHESIS

GLOBUS MEDICAL, INC. XPAND; VERTEBRAL BODY PROSTHESIS
Model Number 116.109
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that on (b)(6) 2025, the original surgery was performed.The pre-operative measurement showed a height of approximately 27 mm, so a 26 mm xpand was selected.The post-implantation x-ray confirmed that both the depth and height were appropriate, and the spikes were well seated against the superior and inferior endplates.However, about one month later, subsidence was observed, so the implant was removed and replaced with another brand of cage.There was no impact to the patient.The rep was able to provide further detail and stated "no" when asked if the surgical technique for xpand was utilized.They said the lock was not secured properly and due to the angle of insertion the surgeon was unable to get tactile feedback to confirm whether it was locked.The part has not been returned.The dhr was pulled and shows no discrepancies within the lot number provided.The complaint is indeterminate as the root cause of this malfunction cannot be determined from the given information.A risk reconciliation was performed and confirms that the type and frequency of this failure is captured in our latest risk analysis.
 
Event or Problem Description
It was reported that on (b)(6) 2025, the original surgery was performed.The pre-operative measurement showed a height of approximately 27 mm, so a 26 mm xpand was selected.The post-implantation x-ray confirmed that both the depth and height were appropriate, and the spikes were well seated against the superior and inferior endplates.However, about one month later, subsidence was observed, so the implant was removed and replaced with another brand of cage.

Brand Name
XPAND
Common Device Name
VERTEBRAL BODY PROSTHESIS
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key23936036
Report Number3004142400-2025-00297
Device Sequence Number13168462
Product Code MQP
UDI-Device Identifier00849044022537
UDI-Public00849044022537
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K050850
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number116.109
Device Lot NumberBGC331AK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2025
Initial Report FDA Received Date12/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight80 KG